Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ajk1928

Extreme! Dry and Sore Lips Help

Recommended Posts

Hey all. So I have been on accutane (40mg 2x a day) for over a month now. My lips in the past few days have gotten so sore, red and swollen that I am barely able to eat or drink. They are burning all day long. I have been using Aquphor, tried vaseline, Neosporin Lip Treatment, Carmax, etc. to no avail.

My dermatolgist today gave me an Rx for DESONIDE Ointment 0.05% to put on my lips.

Has anyone else used this, did it work?

Share this post


Link to post
Share on other sites

Did you doctor tell you that you were having an allergic reaction to the accutane? Swollen lips is a sign of allergy to accutane, and desonide is a topical corticosteroids to treat allergic contact dermatitis of the face so there is a good chance that it will help. I hope that the desonide works out for you, it sounds pretty bad. :( Did your doctor mention using something stronger such as prednisone if the desonide isn't helping a week from now?

Share this post


Link to post
Share on other sites
Did you doctor tell you that you were having an allergic reaction to the accutane? Swollen lips is a sign of allergy to accutane, and desonide is a topical corticosteroids to treat allergic contact dermatitis of the face so there is a good chance that it will help. I hope that the desonide works out for you, it sounds pretty bad. :( Did your doctor mention using something stronger such as prednisone if the desonide isn't helping a week from now?

Yes the doctor put me on prednisone now... just for 2 weeks... so a little worried it will come back after the pills run out. Right now my lips arent swollen, but are red, still tingle, and are SUPER sensative to the touch.

Dry lips are one thing but this seems really extreme... this sound similar to anyone else's experience thus far?

And BTW I am a Male, weigh 145lbs and am on 40mg 2x a day for 4 months. This seems like a lot or is that pretty normal (I had moderate acne, and had tried EVERY antibiotic and topical over the past 5 years).

Share this post


Link to post
Share on other sites

I would half your dose of tane, hopefully doing that and being on the prep for two weeks will knock it out.

You don't want to end up with chillitis permanently.

Share this post


Link to post
Share on other sites

If my derm cuts my daily dosage in half will that extend the time I am on accutane significantly?

Does anyone have a chart (in pounds) of the amount fo accuatane you shoudl take for your sex and body weight?

Share this post


Link to post
Share on other sites

Seriously don't worry about your cumulative dosage shit. Once you are clear and have been for a while, come off the drug. The more you take the greater the chances of a negative outcome.

Share this post


Link to post
Share on other sites
Hey all. So I have been on accutane (40mg 2x a day) for over a month now. My lips in the past few days have gotten so sore, red and swollen that I am barely able to eat or drink. They are burning all day long. I have been using Aquphor, tried vaseline, Neosporin Lip Treatment, Carmax, etc. to no avail.

My dermatolgist today gave me an Rx for DESONIDE Ointment 0.05% to put on my lips.

Has anyone else used this, did it work?

Haven't tried the prescription but I swear by the Aveda chapstick. I have an evening one, that is fantastic but no sunscreen and a another for the day that has sunscreen. I apply it a lot but I have very little flaking and no soreness. My lips are still smooth.

I highly recommend Aveda...it seem ridiculous to pay $9 for chapstick but it is well worth it!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×